MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV VALVE 10/40; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV VALVE 10/40; HYDROCEPHALUS MANAGEMENT
Model Number FV314T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: visual inspection: no significant deformations or other abnormalities of the valves were detected during the visual inspection.Permeability test: a permeability test has indicated that the valve has a blockage.Results: first, we performed a visual inspection of the gav.No significant deformations pr damage of the value were detected during the visual inspection.Next, we tested the permeability during the visual inspection.Finally, we have dismantled the valve.Inside both valve we have found significant build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the value.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a gav value shuntsystem was implanted during a procedure performed on (b)(6) 2004.According to the complainant, the valve was believed to have a blockage.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years, height: 151 cm, weight: (b)(6) kg.

Brand Name
GAV VALVE 10/40
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12378376
Report Number3004721439-2021-00602
Device Sequence Number17124726
Product Code JXG
UDI-Device Identifier04041906125400
UDI-Public4041906125400
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV314T
Device Catalogue NumberFV314T
Device Lot Number20002325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2016
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient Weight41